Alert archive / Florida / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 83, NWS Miami, FL

August 24, 2020Miami-Dade County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Aug 24, 2020, 1:50 PM EDT for Miami-Dade County, Florida. It was in force for 40 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 24, 2020, 1:50 PM EDT (17:50 UTC)
Expired
Aug 24, 2020, 2:30 PM EDT
In force
40 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

County Miami-Dade County, FL

What was reported inside it

TimeReportWhereRemark
Aug 24, 2:10 PM EDTTSTM WND GST 471 Ene South Miami, FLMESONET STATION 0323W 1.1 E SOUTH MIAMI (WEATHERSTEM) AT UNIVERSITY OF MIAMI RECORDED A 47 MPH WIND GUST ASSOCIATED WITH A FAST-MOVING THUNDERSTORM.
Aug 24, 2:10 PM EDTTSTM WND GST 602 Wnw Coral Gables, FLEARTH NETWORKS SITE MMMCH AT NICKLAUS CHILDREN HOSPITAL RECORDED A 60 MPH WIND GUST ASSOCIATED WITH A QUICK-MOVING THUNDERSTORM.
Aug 24, 2:15 PM EDTTSTM WND GST 55Miami Internationa, FLA THUNDERSTORM WIND GUST OF 55MPH / 48 KNOTS WAS RECORDED BY THE ASOS STATION KMIA MIAMI INTERNATIONAL AIRPORT.
Aug 24, 2:15 PM EDTTSTM WND GST 55Miami International Air, FLASOS STATION KMIA MIAMI INTERNATIONAL AIRPORT.
Aug 24, 2:23 PM EDTMARINE TSTM WIND 41Miami Beach, FLEARTH NETWORKS SITE MMBFR LOCATED AT MIAMI BEACH FIRE RESCUE RECORDED A 41 MPH (36 KT) WIND GUST ASSOCIATED WITH A FAST-MOVING THUNDERSTORM.
Aug 24, 2:28 PM EDTMARINE TSTM WIND 503 E Liberty City, FLWXFLOW STATION XMSP MORNINGSIDE PARK RECORDED A 50 MPH (43 KT) WIND GUST ASSOCIATED WITH A FAST-MOVING THUNDERSTORM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 5.8 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2020-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1189 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2020-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1189 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
948 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-67 m²/s²
0-3 km storm-relative helicity
-41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

776 
WUUS52 KMFL 241750
SVRMFL
FLC086-241830-
/O.NEW.KMFL.SV.W.0083.200824T1750Z-200824T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
150 PM EDT Mon Aug 24 2020

The National Weather Service in Miami has issued a

* Severe Thunderstorm Warning for...
  Miami-Dade County in southeastern Florida...

* Until 230 PM EDT.

* At 149 PM EDT, severe thunderstorms were located along a line
  extending from 25 miles southeast of Key Biscayne to near Black
  Point, moving northwest at 55 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Miami, Hialeah, South Miami, Key Biscayne, Miami Beach and Coral 
  Gables. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into a
small central room in a sturdy structure.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2588 8001 2584 8004 2564 8008 2560 8013
      2553 8009 2547 8011 2544 8035 2597 8085
      2596 8043 2597 8012
TIME...MOT...LOC 1749Z 138DEG 49KT 2553 7981 2551 8027 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

RAG
2 follow-up statements
273 
WWUS52 KMFL 241814
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
214 PM EDT Mon Aug 24 2020

FLC086-241830-
/O.CON.KMFL.SV.W.0083.000000T0000Z-200824T1830Z/
Miami-Dade FL-
214 PM EDT Mon Aug 24 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR MIAMI-DADE COUNTY...

At 213 PM EDT, severe thunderstorms were located along a line
extending from 13 miles east of Miami Beach to Tamiami, moving
northwest at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Miami, Hialeah, Miramar, Miami Beach and Coral Gables. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into a
small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on Facebook and
Twitter.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2588 8001 2584 8004 2564 8008 2552 8024
      2597 8085 2596 8043 2597 8012
TIME...MOT...LOC 1813Z 148DEG 39KT 2575 7992 2574 8039 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

RAG
363 
WWUS52 KMFL 241826
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
226 PM EDT Mon Aug 24 2020

FLC086-241835-
/O.EXP.KMFL.SV.W.0083.000000T0000Z-200824T1830Z/
Miami-Dade FL-
226 PM EDT Mon Aug 24 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MIAMI-DADE COUNTY
WILL EXPIRE AT 230 PM EDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with these thunderstorms.

LAT...LON 2588 8001 2584 8004 2564 8008 2552 8024
      2597 8085 2596 8043 2597 8012
TIME...MOT...LOC 1825Z 138DEG 49KT 2587 8004 2586 8051 

$$

Frye

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 1:30 PM EDT, 20 minutes earlier.

Area forecast discussion, Aug 24, 1:30 PM EDT, 20 minutes before
Area Forecast Discussion
National Weather Service Miami FL
130 PM EDT Mon Aug 24 2020

.Aviation...
Mostly VFR conditions expected today outside of periods of
MVFR/IFR conditions due to swift moving SHRA/TSRA. Blustery E to
ESE winds today with gusts up to 30-35 kt due to a tight pressure
gradient sparked by Tropical Storm Laura. Higher gust in SHRA/TSRA
will be possible and handled with TEMPOs. Breezy winds expected
to linger overnight before picking up again tomorrow.

&&

.Prev Discussion... /issued 941 AM EDT Mon Aug 24 2020/

Update...
Periods of gusty rain showers and isolated storms throughout the
day as Tropical Storm Laura passes to the south. We have already
had an outer band move across Miami-Dade this morning, producing
40 to 50mph wind gusts. The outer bands will pass through the
area with the greatest chances over southern and southwest
portions of the area. The 12Z MFL sounding did had very gusty
winds of 40 to 50 knots just off the surface, so these winds will
be able to mix down to the surface. Also, the low- level SRH was
142 m2/s2 on the morning sounding and the SPC mesoanalysis
continues SRH values around 100 throughout the day. This is
something we will have to monitor for any showers that may be
capable of producing funnel clouds or a brief tornado.

Otherwise, the pressure gradient has tightened with a breezy and
gusty day across South Florida with periods of showers and storms.
With the breaks in the cloud temperatures will be in the low to
mid 90s across the area.

Prev Discussion... /issued 800 AM EDT Mon Aug 24 2020/

Marine...
Due to ship observations over the Atlantic waters, as well as
observations along the coast, showing sustained winds around 30
knots with frequent gust to Gale force due to the gradient wind
there have been some changes in the advisories and new warnings
issued for marine areas. Seas are also beginning to build in the
Atlantic and Gulf waters this morning and will continue to build
the rest of the day. A Gale warning is now in effect for all Gulf
waters, Southern Atlantic and Biscayne Bay through late tonight.
A Small Craft advisory is in effect for waters offshore Palm Beach
and Lake Okeechobee. Conditions should begin to gradually improve
tomorrow and the remainder of the week.

Update...
Have made a few changes to the forecast this morning. POPs are
around 40-50% across the region today. While it will not be a
washout by any means there will be periods of gusty showers and
isolated thunderstorms with breaks throughout the day. Also,
looking at the gradient wind observations along the Atlantic coast
this morning a Wind Advisory has been issued for Atlantic coastal
region today. It will be a breezy and gusty day across South
Florida whether a particular location gets showers or not, purely
due to the gradient across the area with Tropical Storm Laura
passing to the south.

Prev Discussion... /issued 327 AM EDT Mon Aug 24 2020/

Short Term (Today through Tuesday)...

Models show a strong ridge over the area. This ridge will steer
Laura away from South Florida. However, Laura will serve to
tighten the pressure gradient across the area, bringing breezy
conditions for at least Monday, maybe Tuesday. Any convection will
be mostly diurnally driven, and due to the breezy conditions,
quick moving. The latest sounding shows fairly warm temperatures
at 500mb with a reading of -4C. PWATs are above 2 inches, and
NCAPE is around.2. The freezing level is fairly high at 16800ft.
Models show the area as mostly dry, with generally less than an
inch of rainfall for any given location. This would be mainly due
to the speed the convective cells will be moving, which should be
somewhere around 20kts.

By Tuesday, the weather begins to switch back to a more typical
summer like pattern, with the sea breeze being the main focus of
convection. With the flow out of the east to east southeast, the
main focus of convection should be in the interior and Gulf coast.
There is a possibility that there could be somewhat less activity
than forecast due to general subsidence around Laura. So, much of
the forecast will depend greatly on the exact track the storm
takes and how much it grows once it is in the Gulf of Mexico.

Long Term (Tuesday Night through the Weekend)...

By Tuesday Night, Laura will continue through the south/central
GOMEX with a gradual turn to the northwest by early Wednesday
morning as the system nears the western side of the Atlantic High,
followed by a more northward motion after that. Winds will
finally start to wane Tuesday night, though deep easterly to
southeasterly flow will remain in place for the remainder of the
work week before veering from the south/southwest by the weekend
as the ridge axis dips south.

For the work week, expect a return to the typical diurnal
summertime pattern across the region with scattered showers and
thunderstorms developing each day along the east and west coast
sea breezes and nocturnal convection across the local waters. The
greatest chances of showers and thunderstorms will be located
across the interior and west coast sections during the afternoon
and evening hours.

By this weekend, models are hinting at a pocket of drier air (sub
1.5 inch PW's) over the Florida Keys/Florida Straits area,
skirting over the far southern tip of the CWA. Due to the
uncertainty and the fact that it is almost entirely out of the
reign of South Florida, kept normal PoPs for this time of year;
however, if this dry picket does shift more to the north, South
Florida may see some below normal PoPs.

High temps will be in the low to mid 90s through the rest of the
week with overnight lows in the mid to upper 70s and around 80 for
the east coast. Heat indices continue to soar into the triple
digits with potential Heat Advisory temps mid-late week.

Beach Forecast...
A breezy east wind is causing enhanced risk of rip currents for
both the Gulf and Atlantic beaches. With the easterly flow, the
risk is higher on the Atlantic side, thus a High Risk of Rip
Currents Statement is in effect through at least 00z Wednesday.

Also, with a breezy east wind, and high tides running higher than
normal, some minor coastal flooding is possible along the Atlantic
coast today.
&&

.Preliminary Point Temps/PoPs...
West Palm Beach  80  91  80  92 /  30  40  20  50
Fort Lauderdale  82  91  82  91 /  30  40  20  60
Miami            82  91  81  92 /  30  40  20  70
Naples           78  94  78  94 /  50  60  20  70

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Tuesday evening for FLZ168-172-173.

     Wind Advisory until 2 AM EDT Tuesday for FLZ168-172-173.

AM...Gale Warning until 2 AM EDT Tuesday for AMZ630-651-671.

     Small Craft Advisory until 2 AM EDT Tuesday for AMZ610-650-670.

GM...Gale Warning until 2 AM EDT Tuesday for GMZ656-657-676.

&&

Aviation...33/Kelly
Hazardous weather outlook, Aug 24, 7:15 AM EDT, 6 hours 35 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
715 AM EDT Mon Aug 24 2020

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
242315-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
715 AM EDT Mon Aug 24 2020

...Hazardous Marine Conditions...
...Gusty With Showers And Storms Across South Florida Today...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Isolated thunderstorms possible across South Florida
today. The primary hazards are lightning, strong wind gusts and
funnel clouds and can't rule out a tornado.

Wind: Breezy gradient winds will allow for sustained winds of 25 to
30 mph with gust up to 40 mph along the east coast. An isolated
thunderstorm is possible producing wind gust up to 50mph.

Tornado: Funnel clouds are possible with showers and storms across
the area today. Can't rule out the potential for a brief tornado
today.

Waterspouts: Waterspouts are possible over all South Florida waters.

Rip Currents: There is a high risk of rip currents for all Atlantic
beaches. There is a moderate risk of rip currents along the Gulf
coast beaches.

Marine: Gusty wind and hazardous seas are forecast to create
hazardous conditions for small craft over all South Florida waters.

Coastal flooding: Flooding of poorly drained coastal locations along
the east coast is possible during high tide cycles.

Temperatures: The heat index is forecast to be between 103 and 106
today across South Florida.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Afternoon thunderstorms will be possible across South Florida each
day. The primary hazards will be lightning, strong wind gusts, and
possible urban flooding of roadways, especially in typically poor
drainage areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Local storm report, Aug 24, 12:44 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1244 PM EDT MON AUG 24 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     MARINE TSTM WIND 1 S MARCO ISLAND        25.92N 81.73W
08/24/2020  M55 MPH          GMZ656             FL   MESONET

            A MARINE THUNDERSTORM WIND GUST OF 55 MPH/
            48 KNOTS WAS RECORDED BY THE WEATHERBUG
            MESONET SITE MRCSC LOCATED AT THE CHARTER
            CLUB AT MARCO BEACH.

&&

KELLY
Special weather statement, Aug 24, 12:46 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Miami FL
1246 PM EDT Mon Aug 24 2020

FLZ066-069-070-241730-
Coastal Collier County FL-Hendry FL-Inland Collier County FL-
1246 PM EDT Mon Aug 24 2020

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COLLIER AND SOUTHWESTERN
HENDRY COUNTIES UNTIL 130 PM EDT...

* At 1246 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from Ave Maria
  to 7 miles west of Cape Romano. Movement was northwest at 40 mph.

* Wind gusts of 50 to 55 mph and funnel clouds possible with these
  storms.

* Locations impacted include...
  Naples, Marco Island, Ave Maria, Golden Gate Estates, Immokalee,
  Cape Romano, Belle Meade, Orangetree, Golden Gate, East Naples,
  Lely Resort, Hendry Correctional, Big Corkscrew Island, Vineyards,
  Royal Palm Hammock, Naples Park, Felda, Marco Island Airport,
  Naples Manor and West Toll Gate On Alligator Alley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2633 8184 2633 8182 2632 8182 2632 8166
      2642 8166 2642 8156 2667 8156 2637 8115
      2577 8153 2581 8161 2577 8167 2580 8175
      2600 8184
TIME...MOT...LOC 1646Z 130DEG 34KT 2634 8142 2582 8180

RAG
Special weather statement, Aug 24, 12:53 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Miami FL
1253 PM EDT Mon Aug 24 2020

FLZ066>075-173-174-241800-
Coastal Collier County FL-Inland Broward County FL-Hendry FL-
Inland Collier County FL-Mainland Monroe FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Inland Palm Beach County FL-Inland Miami-Dade County FL-
Metro Palm Beach County FL-Coastal Miami Dade County FL-
1253 PM EDT Mon Aug 24 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER...NORTHERN
MAINLAND MONROE...MIAMI-DADE...EASTERN HENDRY...BROWARD AND SOUTHERN
PALM BEACH COUNTIES UNTIL 200 PM EDT...

* At 1252 PM EDT, National Weather Service meteorologists were
  tracking gusty showers along a line extending from 9 miles north of
  Mile Marker 30 On Alligator Alley to Homestead Bayfront Park.
  Movement was northwest at 45 mph.

* Winds in excess of 45 mph and funnel clouds possible with these
  showers.

* Locations impacted include...
  Miami, Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood,
  Miramar, Coral Springs, Davie, Plantation, Sunrise, Homestead,
  Tamarac, Margate, Coral Gables, Belle Glade, South Miami,
  Clewiston, South Bay, Chokoloskee and Homestead General Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these shower, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

Persons participating in outdoor activities should seek sturdy
shelter until these showers pass.

&&

LAT...LON 2536 8028 2576 8137 2578 8144 2579 8144
      2579 8145 2581 8151 2686 8089 2679 8082
      2684 8078 2647 8016
TIME...MOT...LOC 1652Z 139DEG 38KT 2628 8053 2546 8032

RAG
Local storm report, Aug 24, 12:54 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1254 PM EDT MON AUG 24 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1237 PM     TSTM WND GST     MARCO ISLAND AIRPORT    26.00N 81.67W
08/24/2020  M52 MPH          COLLIER            FL   AWOS

            A THUNDERSTORM WIND GUST OF 52 MPH/ 45 KNOTS
            WAS RECORDED BY THE AWOS STATION KMKY MARCO
            ISLAND AIRPORT.

&&

KELLY
Local storm report, Aug 24, 12:55 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1255 PM EDT MON AUG 24 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1237 PM     TSTM WND GST     1 WSW FIDDLERS CREEK    26.04N 81.70W
08/24/2020  M46 MPH          COLLIER            FL   MESONET

            A THUNDERSTORM WIND GUST OF 46 MPH/ 40 KNOTS
            WAS RECORDED BY THE WXFLOW MESONET STATION
            XCAP CAPRI.

&&

KELLY
Special weather statement, Aug 24, 1:37 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Miami FL
137 PM EDT Mon Aug 24 2020

FLZ071>074-172>174-241845-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-Metropolitan Miami Dade FL-Far South Miami-
Dade County FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
137 PM EDT Mon Aug 24 2020

...SIGNIFICANT WEATHER ADVISORY FOR MIAMI-DADE AND BROWARD COUNTIES
UNTIL 245 PM EDT...

* At 137 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 35 miles
  southeast of Key Biscayne to 9 miles northeast of Ocean Reef.
  Movement was northwest at 55 mph.

* Wind gusts of 50 to 55 mph and funnel clouds possible with these
  storms.

* Locations impacted include...
  Miami, Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood,
  Miramar, Coral Springs, Pompano Beach, Davie, Miami Beach,
  Plantation, Sunrise, Deerfield Beach, Homestead, Tamarac, Margate,
  Coral Gables, Key Biscayne, South Miami and Surfside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2564 8008 2560 8013 2552 8009 2528 8020
      2532 8025 2535 8027 2529 8033 2530 8039
      2526 8042 2526 8043 2524 8043 2526 8044
      2525 8044 2523 8048 2524 8048 2520 8050
      2585 8087 2614 8088 2628 8014 2583 8004
TIME...MOT...LOC 1737Z 138DEG 49KT 2541 7969 2539 8015

RAG

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 6:25 AM EDTWind AdvisoryMFLBroward, Miami-Dade, Palm Beach20 hr
Aug 24, 7:34 AM EDTGale WarningMFL18 hr
Aug 24, 7:52 AM EDTSpecial Weather StatementMFLMiami-Dade23 min
Aug 24, 8:12 AM EDTSpecial Weather StatementMFLMonroe33 min
Aug 24, 8:18 AM EDTSpecial Weather StatementMFLMiami-Dade27 min
Aug 24, 8:41 AM EDTSpecial Weather StatementMFLMiami-Dade49 min
Aug 24, 9:19 AM EDTSpecial Weather StatementMFLBroward41 min
Aug 24, 10:06 AM EDTSpecial Weather StatementMFLCollier, Hendry39 min
Aug 24, 10:21 AM EDTSpecial Weather StatementMFLMiami-Dade39 min
Aug 24, 10:24 AM EDTSpecial Marine WarningMFL51 min
Aug 24, 10:34 AM EDTSevere Thunderstorm WarningMFLMiami-Dade26 min
Aug 24, 10:57 AM EDTSpecial Weather StatementMFLMiami-Dade, Monroe63 min
Aug 24, 11:22 AM EDTSevere Thunderstorm WarningMFLMiami-Dade23 min
Aug 24, 11:56 AM EDTSpecial Weather StatementMFLCollier, Miami-Dade, Monroe64 min
Aug 24, 12:38 PM EDTSpecial Marine WarningMFL52 min
Aug 24, 12:46 PM EDTSpecial Weather StatementMFLCollier44 min
Aug 24, 12:53 PM EDTSpecial Weather StatementMFLBroward, Miami-Dade67 min
Aug 24, 1:25 PM EDTSpecial Marine WarningMFL65 min
Aug 24, 1:37 PM EDTSpecial Weather StatementMFLBroward, Miami-Dade68 min
Aug 24, 2:24 PM EDTSpecial Marine WarningMFL51 min
Aug 24, 2:43 PM EDTSpecial Weather StatementMFLBroward, Hendry62 min
Aug 24, 3:45 PM EDTSpecial Weather StatementMFLBroward, Glades, Hendry, Palm Beach60 min
Aug 24, 3:57 PM EDTSpecial Marine WarningMFL63 min
Aug 24, 4:36 PM EDTSevere Thunderstorm WarningMFLGlades24 min
Aug 24, 5:19 PM EDTSpecial Marine WarningMFL26 min
Aug 24, 5:21 PM EDTSpecial Weather StatementMFLBroward54 min
Aug 24, 7:10 PM EDTSpecial Marine WarningMFL65 min
Aug 24, 7:17 PM EDTSpecial Weather StatementMFLGlades58 min

Nearby

Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.